Alert archive / Wisconsin / River Flood Warnings in 2008

River Flood Warning 9, NWS Green Bay, WI

June 13, 2008Brown County, Outagamie County, Winnebago County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Jun 13, 2008, 4:27 PM CDT for Brown County, Outagamie County, Winnebago County, Wisconsin. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2008, 4:27 PM CDT (21:27 UTC)
Expired
Jun 14, 2008, 4:25 AM CDT
In force
12 hr
Issued by
NWS Green Bay, WI
Flood severity
Minor

Counties Brown County, WI, Outagamie County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 28 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fox River (North) at Appleton (APLW3).

Action stage
7 ft
Minor stage
8.4 ft
Moderate stage
9 ft
Major stage
10.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04084445, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KGRB 132127
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
427 PM CDT FRI JUN 13 2008

...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN WISCONSIN... 

  FOX RIVER NEAR APPLETON AFFECTING BROWN...OUTAGAMIE AND WINNEBAGO 
  COUNTIES
  
SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO. THE NEXT SCHEDULED ROUTINE STATEMENT WILL BE ISSUED TOMORROW MORNING.

WIC009-087-139-140927-
/O.NEW.KGRB.FL.W.0009.000000T0000Z-000000T0000Z/
/APLW3.1.FS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
427 PM CDT FRI JUN 13 2008

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE FOX RIVER NEAR APPLETON UNTIL FURTHER NOTICE.
* AT 3 PM FRIDAY THE STAGE NEAR APPLETON WAS...8.1 FEET AND GRADUALLY RISING.
* FLOOD STAGE IS 8.4 FEET.
* AT 8.4 FEET...THE RIVER CURRENT IS VERY DANGEROUS AND LOWLAND FLOODING
  IS OCCURRING.  WATER IS AFFECTING AN APARTMENT COMPLEX NEAR ONEIDA
  STREET. THE FOX RIVER IS OUT OF ITS BANKS IN THE WRIGHTSTOWN 
  AREA...AND SOME FLOODING IS OCCURRING NEAR HIGHWAY 96 AND COUNTY
  HIGHWAY ZZ. 
  
DUE TO EXCESSIVE RAINFALL AMOUNTS IN THE FOX RIVER BASIN OVER THE PAST
WEEK AND ESPECIALLY THE LAST 24 HOURS...MORE WATER WILL BE APPROACHING
THE LAKE WINNEBAGO REGION AND EVENTUALLY THE FOX RIVER DOWNSTREAM.  IN 
ADDITION TO THE FAST CURRENT...RIVER LEVELS FROM AROUND APPLETON AND 
DOWNSTREAM TO BROWN COUNTY COULD RISE ANOTHER 6 INCHES BEFORE CRESTING.     

$$
TH
1 follow-up statement
000 
WGUS83 KGRB 140925
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
425 AM CDT SAT JUN 14 2008

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...FOX RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN WISCONSIN: BROWN...OUTAGAMIE...
WINNEBAGO.

SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA 
WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY.

WIC009-087-139-140955-
/O.CAN.KGRB.FL.W.0009.000000T0000Z-080614T0925Z/
/APLW3.1.FS.080614T0508Z.080614T0800Z.080614T0834Z.UU/
425 AM CDT SAT JUN 14 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE FOX RIVER NEAR APPLETON.
* AT  4:18 AM SATURDAY THE STAGE WAS 8.0 FEET. 
* FLOOD STAGE IS 8.4 FEET. 
* AT 8.4 FEET...AT FLOOD STAGE.  THE CURRENT IS DANGEROUS AND LOWLAND
  FLOODING IS OCCURRING.  WATER IS AFFECTING AN APARTMENT COMPLEX 
  NEAR ONEIDA STREET AND WATER STREET. THE FOX RIVER IS OUT OF ITS
  BANKS IN THE WRIGHTSTOWN AREA...NEAR THE INTERSECTION OF HIGHWAY
  96 AND COUNTY HIGHWAY ZZ. 

&&

ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
             FLD  OBSERVED                 FORECAST 7AM
LOCATION     STG  STG  DAY/TIME  SUN  MON  TUE  WED  THU  FRI  SAT

FOX RIVER
  APPLETON     8  8.0 SAT 04 AM                                

$$
TSK/RS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jun 13, 3:35 PM CDT, 52 minutes earlier.

Area forecast discussion, Jun 13, 3:35 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
335 PM CDT FRI JUN 13 2008

.SHORT TERM...TONIGHT AND SATURDAY. THE MAIN FCST CONCERN IS
STRENGTH OF STORMS FOR SATURDAY.

FOR TNT...MUCH DRIER AIR WAS FILTERING OVER THE FCST AREA.
SW WINDS MOVING OVER THE SATURATED SOUTHERN WISCONSIN AREA WAS
KEEPING DPTS UP OVER PARTS OF EC WI..BUT EVEN THEN DPTS WERE
FALLING IN THE FOX CITY AREAS AT 19Z. PULLED TSRA OVER MOST
LOCATIONS EXCEPT THE LAKESHORE AND WILL LIKELY PULL THE REST AT
NEXT ISSUANCE. CHALLENGE TNT WILL BE RATE OF CLOUDS SPREADING
ACROSS WI AS UPPER LOW CHURNS TOWARD THE UPPER GREAT LAKES REGION.

CHALLENGE SATURDAY THEN TURNS TO SEVERE POTENTIAL AS UPPER LOW TRACKS
OVER AND LFQ REGION OF UPPER JET NOSES INTO THE STATE SATURDAY.
TT/S DROP INCREASE INTO THE LOWER 50S ON SATURDAY AS THE COOLER
AIR ALOFT WITHIN THE UPPER LOW TRACKS OVER THE REGION. STRONG MID
LEVEL WINDS AND LOWERING WET BULBS FOR SATURDAY WARRANTS KEEPING
THE FCST AREA IN THE SLIGHT RISK FOR SAT AFTN/EVENING. THE DRY AIR
WRAPPING INTO THE FORECAST AREA THIS AFTERNOON AND TONIGHT MAY
SERVE TO LIMIT THE POTENTIAL OF PCPN TO DEVELOP TOWARD SAT MORNING
AS H8 WAA INCREASES. WAA AND WEAK TROF IN THE STRONG WESTERLY FLOW
PROVIDES THE BEST CHC OF DEVELOPMENT FOR SATURDAY AFTN...BUT WITH
LIMITED MOISTURE INITIALLY...EXPECT STORMS TO BE SCATTERED.

.LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY. THE MAIN CONCERN
DURING THIS PART OF THE FORECAST IS THE CHANCE OF PRECIPITATION
INTO EARLY NEXT WEEK...WITH POTENTIAL FOR STRONG/SEVERE STORMS
SATURDAY NIGHT AND SUNDAY. CHANCES FOR RAIN SHOULD DIMINISH/END BY
MONDAY NIGHT AS THE LAST OF THE SHORT WAVE ENERGY EXITS THE REGION
AND SURFACE HIGH PRESSURE AND A MID LEVEL RIDGE BECOME THE
DOMINANT FEATURES.

MODELS SHOWED INSTABILITY AND SHEAR SUFFICIENT FOR SEVERE STORMS
SATURDAY NIGHT INTO SUNDAY. CAPE VALUES OF AROUND 1000 TO 1500
J/KG ARE FORECAST ACROSS THE SOUTHERN PART OF THE FORECAST AREA
SATURDAY NIGHT AND 1000 TO 2000 J/KG ACROSS THE ENTIRE CWA ON
SUNDAY. MID LEVEL LAPSE RATES SHOULD REMAIN RATHER STEEP DURING
THIS PERIOD.

CHANCES FOR SHOWERS AND THUNDERSTORMS CONTINUE SUNDAY NIGHT AND
MONDAY BUT CONVECTION IS NOT EXPECTED TO BE AS ORGANIZED OR STRONG.
&&

.AVIATION...VFR CONDITIONS WILL PREVAIL TODAY INTO SAT MORNING.
SOME PATCHY FOG MAY DEVELOP OVERNIGHT IN REGIONS OF A MOIST GROUND
AND LIGHT WINDS..BUT DRIER AIR FILTERING IN AND WINDS ALOFT MAY
PROVIDE ENOUGH MIXING. SCT MVFR CIGS/VSBYS DUE TO TSRAS POSSIBLE
SAT AFTERNOON.
&&

.HYDROLOGY...WILL CONTINUE TO HAVE A DRY PERIOD OF WEATHER THROUGH
SATURDAY MORNING. LATER SATURDAY AFTERNOON...AND UPPER TROF WITH
APPROACHING WARM FRONT MAY GENERATE SCT TSRA/S. COOLER AIR AND
STRONGER WINDS ALOFT INCREASE THE POTENTIAL FOR DAMAGING WINDS AND
LARGE HAIL WITH ANY STORMS WHICH CAN DEVELOP IN THE AFTERNOON.
A COLD FRONT WILL DROP TOWARD THE STATE LATER SATURDAY NIGHT INTO
SUNDAY FOR ANOTHER ROUND OF STORMS. ON AVERAGE THROUGH SUNDAY
EVENING MOST AREAS COULD SEE UP TO AN INCH OF RAINFALL FOR A TOTAL.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDH/MG
Hazardous weather outlook, Jun 13, 3:36 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
336 PM CDT FRI JUN 13 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141830-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
336 PM CDT FRI JUN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND SATURDAY NIGHT.
SOME OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS.

THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AND MONDAY. THESE STORMS
ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...BUT MAY BE NEEDED
SATURDAY AFTERNOON AND EVENING.

LMZ521-522-541>543-141830-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
336 PM CDT FRI JUN 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

AN ISOLATED SHOWER OR THUNDERSTORM MAY DEVELOP OFF SHORE OVER
LAKE MICHIGAN SOUTH OF ALGOMA THROUGH EARLY THIS EVENING. NOT
SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND SATURDAY NIGHT.
SOME OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND STRONG
WINDS THE PRIMARY THREATS.

THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AND MONDAY. THESE STORMS
ARE NOT EXPECTED TO BE SEVERE.

TH/MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:10 PM CDTSpecial Marine WarningGRB76 min
Jun 12, 7:16 PM CDTAreal Flood AdvisoryGRBKewaunee119 min
Jun 12, 8:31 PM CDTAreal Flood AdvisoryGRBBrown, Door, Kewaunee3 hr
Jun 12, 8:38 PM CDTFlash Flood WarningGRBCalumet, Manitowoc, Winnebago4 hr
Jun 12, 9:23 PM CDTSpecial Marine WarningGRB67 min
Jun 13, 12:13 AM CDTAreal Flood WarningGRBCalumet, Manitowoc, Winnebago6 hr
Jun 13, 5:08 AM CDTRiver Flood WarningGRBManitowoc16 hr
Jun 13, 5:34 AM CDTAreal Flood WarningGRBWinnebago6 hr

Nearby

River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.